MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980X1JADIJJ
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use on a patient this 980 ventilator's screen turn off and the ventilator shut down.The patient was removed from the ventilator and placed on an alternate ventilator with no injury.
 
Additional Manufacturer Narrative
Section a patient information and section e initial reporter cannot be provided due to japanese privacy regulations.Section e.Japan medtronic personnel reported event to manufacturer on behalf of the customer.H3 the ventilator has been received and is under evaluation at the japan service center.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Correction to section d9 section h6 evaluation codes was updated due to device return and part analysis method code (annex b) remove b21 and add b01 result code (annex c) remove c21 and add c13 conclusion code (annex d) remove d16 and add d15 component code (annex g) remove g07003 and add g07001.H3 device evaluation summary: medtronic conducted an investigation based on all information received.It was reported that during use on a patient this 980 ventilator's screen turned off and the ventilator shut down.The device was available for evaluation.The service personnel (sp) inspected the ventilator and noted that approximately thirty (30) minutes after pressing the power switch, the ventilator shut down.There were no logs or diagnostic codes in the ventilator.The sp replaced the breath delivery (bd) power controller printed circuit board assembly (pcba) and bd power distribution pcba as a set.The ventilator passed all calibrations and tests per the manufacturer's specifications at the time of service.One bd power controller pcba and bd power distribution pcba were returned to medtronic for analysis.The components were visually in spected and functionally tested with no malfunction or product deficiency observed.Without logs or diagnostic codes, a cause or suspected cause of the reported event cannot be established.The event is included in a data monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23488007
Report Number8020893-2025-00258
Device Sequence Number10499637
Product Code CBK
UDI-Device Identifier10884521171558
UDI-Public(01)10884521171558(11)170207
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980X1JADIJJ
Device Catalogue Number980X1JADIJJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2025
Supplement Date Received by Manufacturer02/02/2026
Initial Report FDA Received Date11/06/2025
Supplement Report FDA Received Date02/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown